Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 129, NWS Goodland, KS

May 27, 2016Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2016, 12:12 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 12:12 PM MDT (18:12 UTC)
Expired
May 27, 2016, 12:24 PM MDT
In force
12 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 66 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

741 
WUUS53 KGLD 271812
SVRGLD
COC017-063-271900-
/O.NEW.KGLD.SV.W.0129.160527T1812Z-160527T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1212 PM MDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 100 PM MDT

* AT 1212 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH
  OF CHEYENNE WELLS...MOVING NORTHWEST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN EAST
  CENTRAL COLORADO.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 161 AND 173.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3908 10220 3895 10227 3903 10263 3918 10249
TIME...MOT...LOC 1812Z 114DEG 21KT 3905 10232 

HAIL...1.00IN
WIND...60MPH
 
$$

JN
1 follow-up statement
616 
WWUS53 KGLD 271824
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1224 PM MDT FRI MAY 27 2016

COC017-063-271833-
/O.CAN.KGLD.SV.W.0129.000000T0000Z-160527T1900Z/
KIT CARSON CO-CHEYENNE CO-
1224 PM MDT FRI MAY 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3908 10220 3895 10227 3903 10263 3918 10249
TIME...MOT...LOC 1821Z 114DEG 21KT 3908 10240 

$$

JN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:30 AM MDT, 42 minutes earlier.

Area forecast discussion, May 27, 11:30 AM MDT, 42 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1130 AM MDT FRI MAY 27 2016

.UPDATE...
Issued at 926 AM MDT Fri May 27 2016

Update issued to forecast to adjust pops down for rest of the
morning hours. Latest radar trend for the precipitation to our
west has weakened. Do expect an increase later in the day and
have trended forecast as such.

&&

.SHORT TERM...(Today through Sunday night)
Issued at 344 AM MDT Fri May 27 2016

Main forecast issue is the forecast through tonight. Satellite
showing an amplified and blocky pattern from the Pacific into
eastern North America. Slow moving upper low that brought
significant and hazardous weather to the area yesterday remains
spinning over the western portion of our area.

At jet level...models started out fine. At mid levels...models
having a hard time resolving/starting out with the details of the
complicated upper trough...our slow moving low included...over the
central portion of the country. Even though all have their problems
overall the Gfs, Canadian, and Ecmwf were doing a  little bit better.
The high resolution was doing well initially on the surface wind
field followed by the Gfs/Ecmwf. Gfs started out best on the low
level thermal field.

Today/tonight... Closed upper low currently spinning over/near the
western portion of the area. Models have slowed this system down and
are in no hurry move this system to the east. Currently area is
precipitation free except for the far western portion of the area.
However, deformation zone/frontogenesis is producing a large swatch
of precipitation on the west side of system. Right now it is showers
with embedded thunderstorms.

Theta-e lapse rates are very favorable for a strong response to the
forcing as it moves across. Models show this lift moving across the
forecast area through tonight as spokes of vorticity/mid level lift
and the deformation zone rotate/move across the area. So expect a
rather widespread area of rainfall to move across the area and then
decreasing tonight.

Currently the eastern portion of the area is under a slight risk for
severe weather. This area will probably see the most sun and with
the lapse rates and lift moving in from the west, can definitely see
that happening. Of concern with cold temperatures aloft will be the
possibility of non-supercellur tornadoes developing.

The western portion of the area will be the coolest due to the cloud
cover and precipitation being there the earliest.

Saturday/Saturday night...There may be a short period lingering
rainfall in the northeast but that not expected to last long.
Shortwave ridging will move in behind the system. Models are
producing some light qpf in the far west in the afternoon and not
entirely sure why. Most of the lift waits to come in during the
evening and especially the overnight hours. Qpf init gave some very
light qpf amounts, and will leave the slight chance for now but am
not terribly excited about it.

As stated above, lift increases during the night as shortwave ridge
works its way to the east. A negatively tilted shortwave moves into
the area after 06z with a strong warm air advection/mid level lift moving
in as well. Elevated cape also increases during that time. Qpf amounts
are light at this time so will only have a slight chance but can
see the possibility of raising these pops.

There will be more sun and warmer temperatures and made only minor
adjustments to the previous forecast.

Sunday/Sunday night...There looks to be some ongoing precipitation
in the morning per the above shortwave trough and instability. In
the afternoon and nighttime a stronger shortwave trough will move
through. So will have a slight chance in the morning then a low
chance for the afternoon and nighttime.

Guidance is warmer for the maxes and am a little leary of that.
Clouds will be thickening up with upslope surface winds in place.
Ended up only making minor adjustments.

.LONG TERM...(Monday through Friday)
Issued at 231 AM MDT Fri May 27 2016

The extended period will continue to see an unsettling pattern at
least through Thursday. A longwave trough, will develop embedded
lows, as it moves out of the Pacific Northwest, towards the east,
and deepens when it crosses over the High Plains during the
middle of the week. This will cause a series shortwaves to pass over
the Tri-State area and producing a chance of showers and
thunderstorms. It will also bring cooler air to the region
resulting in the afternoon highs reaching into the low to mid 70s
by the end of the week.

During the latter part of the week, a longwave ridge will build over
the Rockies and move towards the east, as the longwave trough
moves out of the plains. As a result, expect precipitation chances
to decrease and temperatures to increase heading into next

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1129 AM MDT Fri May 27 2016

A mix of vfr/mvfr conditions is expected for the forecast period
with ceilings ranging from bkn015 up to bkn060. 3-6sm -shra br thru
03z tonight with some vcts 19z-23z. Winds ne around 10kts
becoming nw by 00z tonight.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JN
SHORT TERM...BULLER
LONG TERM...BW
AVIATION...JN
Hazardous weather outlook, May 27, 10:11 AM MDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1011 AM MDT FRI MAY 27 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281615-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1011 AM MDT FRI MAY 27 2016 /1111 AM CDT FRI MAY 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON. AT THIS TIME...IT IS POSSIBLE THAT SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE ALONG AND EAST OF A LINE FROM
COLBY TO ATWOOD TO TRENTON. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT
WEEK. ON SUNDAY A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, May 27, 6:23 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
623 AM MDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             5 S TRIBUNE             38.40N 101.75W
05/26/2016  E1.50 INCH       GREELEY            KS   TRAINED SPOTTER

            UP TO PING PONG BALL SIZE HAIL

0505 PM     TORNADO          8 SSE KIT CARSON        38.65N 102.74W
05/26/2016                   CHEYENNE           CO   TRAINED SPOTTER

0509 PM     TSTM WND GST     5 SE KIT CARSON         38.71N 102.73W
05/26/2016  E90.00 MPH       CHEYENNE           CO   TRAINED SPOTTER

0512 PM     TSTM WND GST     KIT CARSON              38.76N 102.80W
05/26/2016  M76.00 MPH       CHEYENNE           CO   MESONET

0523 PM     TORNADO          1 N FIRSTVIEW           38.83N 102.53W
05/26/2016                   CHEYENNE           CO   TRAINED SPOTTER

0527 PM     TORNADO          1 N SEIBERT             39.31N 102.87W
05/26/2016                   KIT CARSON         CO   TRAINED SPOTTER

0530 PM     HAIL             9 S WHEELER             39.63N 101.74W
05/26/2016  M1.00 INCH       CHEYENNE           KS   LAW ENFORCEMENT

0531 PM     TSTM WND GST     9 NNE KIT CARSON        38.88N 102.73W
05/26/2016  M61.00 MPH       CHEYENNE           CO   MESONET

0532 PM     FUNNEL CLOUD     11 S WHEELER            39.59N 101.72W
05/26/2016                   CHEYENNE           KS   PUBLIC

0536 PM     HAIL             GOODLAND                39.35N 101.71W
05/26/2016  E1.25 INCH       SHERMAN            KS   BROADCAST MEDIA

0537 PM     HAIL             14 NNW HORACE           38.67N 101.85W
05/26/2016  E1.50 INCH       GREELEY            KS   TRAINED SPOTTER

0538 PM     HAIL             GOODLAND                39.35N 101.71W
05/26/2016  M1.00 INCH       SHERMAN            KS   NWS EMPLOYEE

0540 PM     HAIL             GOODLAND                39.35N 101.71W
05/26/2016  E1.00 INCH       SHERMAN            KS   TRAINED SPOTTER

0548 PM     FUNNEL CLOUD     10 S WHEELER            39.62N 101.70W
05/26/2016                   CHEYENNE           KS   TRAINED SPOTTER

0550 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
05/26/2016  E60.00 MPH       CHEYENNE           CO   TRAINED SPOTTER

0550 PM     FUNNEL CLOUD     1 N STRATTON            39.32N 102.60W
05/26/2016                   KIT CARSON         CO   TRAINED SPOTTER

0603 PM     TSTM WND GST     11 SE RUSSELL SPRINGS   38.80N 101.03W
05/26/2016  E50.00 MPH       LOGAN              KS   EMERGENCY MNGR

            WIND, BLOWING DIRT, POSSIBLE WALL CLOUD.

0604 PM     HAIL             3 W LEOTI               38.48N 101.41W
05/26/2016  M1.75 INCH       WICHITA            KS   PUBLIC

0610 PM     TORNADO          2 W BURLINGTON          39.31N 102.31W
05/26/2016                   KIT CARSON         CO   PUBLIC

0610 PM     TORNADO          2 E BURLINGTON          39.31N 102.23W
05/26/2016                   KIT CARSON         CO   TRAINED SPOTTER

0614 PM     TSTM WND GST     1 S BURLINGTON          39.29N 102.27W
05/26/2016  M74.00 MPH       KIT CARSON         CO   ASOS

0621 PM     HAIL             8 NE LEOTI              38.56N 101.25W
05/26/2016  E2.75 INCH       WICHITA            KS   PUBLIC

            PING PONG TO BASEBALL SIZE HAIL CALLED IN TO WICHITA
            COUNTY DISPATCH.

0627 PM     TSTM WND DMG     KANORADO                39.34N 102.04W
05/26/2016                   SHERMAN            KS   TRAINED SPOTTER

            SEVERE WIND DAMAGE REPORTED IN KANORADO.

0627 PM     TSTM WND DMG     5 W COLBY               39.39N 101.14W
05/26/2016                   THOMAS             KS   LAW ENFORCEMENT

            POWER LINES DOWN, I70 IS CLOSED AT MILE MARKER 38. NEAR
            ZERO VISIBILITY DUE TO BLOWING DUST.

0627 PM     FUNNEL CLOUD     1 E BIRD CITY           39.75N 101.51W
05/26/2016                   CHEYENNE           KS   LAW ENFORCEMENT

0628 PM     TSTM WND GST     5 W GOODLAND            39.35N 101.80W
05/26/2016  M91.00 MPH       SHERMAN            KS   TRAINED SPOTTER

0632 PM     TSTM WND DMG     GOODLAND                39.35N 101.71W
05/26/2016                   SHERMAN            KS   NWS EMPLOYEE

            FENCE AND GUTTER TORN DOWN

0636 PM     FUNNEL CLOUD     5 NNE MCDONALD          39.86N 101.34W
05/26/2016                   RAWLINS            KS   LAW ENFORCEMENT

0638 PM     HAIL             12 NNW RULETON          39.50N 101.97W
05/26/2016  M0.75 INCH       SHERMAN            KS   TRAINED SPOTTER

0638 PM     TSTM WND GST     12 NNW RULETON          39.50N 101.97W
05/26/2016  M70.00 MPH       SHERMAN            KS   TRAINED SPOTTER

0641 PM     TSTM WND GST     GOODLAND                39.35N 101.71W
05/26/2016  M67.00 MPH       SHERMAN            KS   ASOS

            ASOS HAD 67 MPH RECORDED. HOWEVER...HIGHER GUSTS LIKELY
            BUT NOT RECORDED DUE TO NEARLY STEADY PERIOD OF
            COMMUNICATIONS BEING DOWNN DURING HEIGHT OF THE STORM.

0646 PM     TSTM WND GST     12 N EDSON              39.50N 101.54W
05/26/2016  E80.00 MPH       SHERMAN            KS   NWS EMPLOYEE

0704 PM     TSTM WND GST     6 W MINGO               39.27N 101.07W
05/26/2016  M71.00 MPH       THOMAS             KS   MESONET

0708 PM     TSTM WND GST     ST. FRANCIS             39.77N 101.80W
05/26/2016  M69.00 MPH       CHEYENNE           KS   LAW ENFORCEMENT

            ZERO VISIBILITY ASSOCIATED WITH WIND GUSTS.

0708 PM     TSTM WND GST     2 W MINGO               39.28N 101.00W
05/26/2016  E60.00 MPH       THOMAS             KS   TRAINED SPOTTER

            NEAR ZERO VISIBILITY DUE TO HIGH WINDS BLOWING DUST.

0709 PM     TSTM WND GST     2 E COLBY               39.39N 101.01W
05/26/2016  M73.00 MPH       THOMAS             KS   MESONET

0709 PM     TSTM WND GST     COLBY                   39.39N 101.05W
05/26/2016  M58.00 MPH       THOMAS             KS   MESONET

0710 PM     TSTM WND GST     COLBY                   39.39N 101.05W
05/26/2016  E68.00 MPH       THOMAS             KS   PUBLIC

0713 PM     TSTM WND GST     COLBY                   39.39N 101.05W
05/26/2016  M73.00 MPH       THOMAS             KS   MESONET

            COLBY WATER TREATMENT PLANT.

0714 PM     TSTM WND GST     13 NNW RULETON          39.52N 101.93W
05/26/2016  M62.00 MPH       SHERMAN            KS   MESONET

0715 PM     TSTM WND GST     ST. FRANCIS             39.77N 101.80W
05/26/2016  M78.00 MPH       CHEYENNE           KS   AWOS

0716 PM     DUST STORM       10 S ATWOOD             39.67N 101.04W
05/26/2016                   RAWLINS            KS   EMERGENCY MNGR

            NEAR ZERO VISIBILITY AND SIGNIFICANT WINDS DUE TO
            THUNDERSTORM OUTFLOW.

0721 PM     FUNNEL CLOUD     2 S CULBERTSON          40.20N 100.84W
05/26/2016                   HITCHCOCK          NE   STORM CHASER

0725 PM     TSTM WND DMG     KIT CARSON              38.76N 102.80W
05/26/2016                   CHEYENNE           CO   LAW ENFORCEMENT

            ROOF COLLAPSE, SEVERAL SEMI TRUCKS TURNED OVER, MULTIPLE
            TREES AND POWER LINES DOWN ACROSS TOWN.

0730 PM     NON-TSTM WND GST 1 S BURLINGTON          39.29N 102.27W
05/26/2016  M68.00 MPH       KIT CARSON         CO   ASOS

            ASOS

0735 PM     TSTM WND GST     7 NW ATWOOD             39.88N 101.13W
05/26/2016  E60.00 MPH       RAWLINS            KS   TRAINED SPOTTER

            GROUND 70 PERCENT COVERED IN HALF INCH HAIL

0746 PM     TSTM WND GST     2 N ATWOOD              39.84N 101.05W
05/26/2016  M77.00 MPH       RAWLINS            KS   MESONET

0753 PM     TSTM WND GST     7 WNW HERNDON           39.96N 100.91W
05/26/2016  M60.00 MPH       RAWLINS            KS   MESONET

0753 PM     HEAVY RAIN       9 SE BENKELMAN          39.96N 101.41W
05/26/2016  M1.75 INCH       CHEYENNE           KS   PUBLIC

            HEAVY RAIN HAD ENDED, TIME ESTIMATED FROM RAINFALL.

0755 PM     TSTM WND GST     7 WNW HERNDON           39.96N 100.91W
05/26/2016  M60.00 MPH       RAWLINS            KS   MESONET

0805 PM     TSTM WND GST     PARK                    39.11N 100.36W
05/26/2016  E60.00 MPH       GOVE               KS   EMERGENCY MNGR

            50-60 MPH WIND GUSTS ESTIMATED BY EMERGENCY MANAGER. NO
            VISIBILITY ISSUES DUE TO BLOWING DUST. WINDS WERE BETWEEN
            GRAINFIELD AND QUINTER.

0805 PM     TSTM WND GST     2 N TRAER               39.96N 100.65W
05/26/2016  M68.00 MPH       DECATUR            KS   TRAINED SPOTTER

0815 PM     TSTM WND GST     3 S DANBURY             40.00N 100.40W
05/26/2016  M58.00 MPH       DECATUR            KS   MESONET

0820 PM     TSTM WND GST     MORLAND                 39.35N 100.07W
05/26/2016  M60.00 MPH       GRAHAM             KS   TRAINED SPOTTER

            RELAYED BY GRAHAM COUNTY SHERIFF.

0938 PM     HEAVY RAIN       3 W PARKS               40.04N 101.79W
05/26/2016  M2.50 INCH       DUNDY              NE   PUBLIC

&&

JN
Local storm report, May 27, 7:53 AM MDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
753 AM MDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     BURLINGTON              39.31N 102.27W
05/26/2016                   KIT CARSON         CO   LAW ENFORCEMENT

            TREES...POWERLINES AND POWERPOLES DOWN IN AND AROUND THE
            BURLINGTON AREA AS WELL AS OTHER LOCALES AROUND KIT
            CARSON COUNTY

&&

JN
Local storm report, May 27, 8:04 AM MDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
804 AM MDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     KIT CARSON              38.76N 102.80W
05/26/2016                   CHEYENNE           CO   LAW ENFORCEMENT

            2 ROOF COLLAPSES REPORTED AS WELL AS NUMEROUS TREES DOWN.

&&

JN
Special weather statement, May 27, 11:03 AM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1103 AM MDT FRI MAY 27 2016

COZ091-092-271800-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
1103 AM MDT FRI MAY 27 2016

...SPECIAL WEATHER STATEMENT...

AT 1101 AM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
DEVELOPING THUNDERSTORMS 6 MILES NORTHWEST OF KIT CARSON...OR 29
MILES WEST OF CHEYENNE WELLS... MOVING WEST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIT CARSON...AROYA...WILD HORSE AND FIRSTVIEW.

LAT...LON 3869 10317 3869 10316 3913 10316 3923 10315
      3908 10248 3861 10244 3861 10317
TIME...MOT...LOC 1701Z 100DEG 39KT 3881 10291

JN
Special weather statement, May 27, 11:09 AM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1109 AM MDT FRI MAY 27 2016

COZ090-KSZ001-NEZ079-271745-
YUMA COUNTY CO-CHEYENNE KS-DUNDY NE-
1109 AM MDT FRI MAY 27 2016

...SPECIAL WEATHER STATEMENT...

AT 1108 AM MDT/1208 PM CDT/...DOPPLER RADAR WAS TRACKING A
DEVELOPING STRONG THUNDERSTORM NEAR HAIGLER...OR 15 MILES EAST OF
WRAY...MOVING NORTHWEST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
HAIGLER AND LAIRD.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 251 AND 253.

LAT...LON 4004 10178 3994 10194 4019 10228 4033 10202
TIME...MOT...LOC 1708Z 147DEG 23KT 4006 10194

JN
Special weather statement, May 27, 11:47 AM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1147 AM MDT FRI MAY 27 2016

COZ090-NEZ079-271900-
YUMA COUNTY-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN
1147 AM MDT FRI MAY 27 2016

...STRONG THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF YUMA AND DUNDY
COUNTIES THIS AFTERNOON...

AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING NORTHWEST
THROUGH NORTHERN PORTIONS OF YUMA COUNTY IN COLORADO...AND DUNDY
COUNTY IN NEBRASKA. SOME OF THESE STORMS MAY BECOME STRONG THROUGH
100 PM WITH WIND GUSTS ABOVE 30 MPH...HAIL UP TO A HALF AN INCH
AND LOCALLY HEAVY DOWNPOURS.

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:54 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma51 min
May 26, 7:45 PM MDTHigh Wind WarningGLDCheyenne, Kit Carson, Yuma73 min
May 26, 7:57 PM MDTFlash Flood WarningGLDYuma3 hr
May 26, 9:30 PM MDTSpecial Weather StatementGLDKit Carson, Yuma45 min
May 26, 10:52 PM MDTAreal Flood WarningGLDYuma12 hr
May 27, 11:03 AM MDTSpecial Weather StatementGLDCheyenne57 min
May 27, 11:54 AM MDTSevere Thunderstorm WarningGLDYuma20 min
May 27, 12:34 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson27 min
May 27, 12:51 PM MDTSevere Thunderstorm WarningGLDCheyenne21 min
May 27, 1:25 PM MDTSevere Thunderstorm WarningGLDKit Carson22 min
May 27, 2:04 PM MDTSevere Thunderstorm WarningGLDCheyenne26 min
May 27, 2:13 PM MDTTornado WarningGLDYuma32 min
May 27, 2:25 PM MDTTornado WarningGLDYuma35 min
May 27, 2:38 PM MDTSevere Thunderstorm WarningGLDKit Carson37 min
May 27, 3:00 PM MDTTornado WarningGLDCheyenne30 min
May 27, 3:23 PM MDTTornado WarningGLDCheyenne21 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.